Alert archive / New York / Flash Flood Warnings in 2006
Flash Flood Warning 22, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jul 21, 2006, 7:23 PM EDT for Richmond County, New York. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2006, 7:23 PM EDT (23:23 UTC)
- Expired
- Jul 21, 2006, 9:00 PM EDT
- In force
- 97 min
- Issued by
- NWS New York, NY
- Area
- Counties, with a storm outline in the text
County Richmond County, NY
The radar
The Philadelphia radar (KDIX), 71 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KOKX 212324 FFWOKX NYC085-220100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE UPTON NY 723 PM EDT FRI JUL 21 2006 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * FLASH FLOOD WARNING FOR... RICHMOND COUNTY IN SOUTHEAST NEW YORK... * UNTIL 900 PM EDT... * AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM HEAVY SHOWERS AND THUNDERSTORMS OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VERRAZANO-NARROWS BRIDGE...TOMPKINSVILLE...TODT HILL AND HUGUENOT. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4048 7426 4057 7403 4065 7405 4060 7423 $$ AL
1 follow-up statement
000 WGUS71 KOKX 220018 FFSOKX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE UPTON NY 817 PM EDT FRI JUL 21 2006 NYC085-220027- RICHMOND NY- 817 PM EDT FRI JUL 21 2006 ...THE FLASH FLOOD WARNING FOR RICHMOND COUNTY IS CANCELLED... ALTHOUGH LIGHT SHOWERS CONTINUE TO FALL ACROSS THE AREA...WATERS WILL CONTINUE TO RECEDE FROM THE FLOODING EARLIER TODAY. THE FLOODING THREAT NO LONGER APPEARS IMMINENT...THEREFORE THE FLASH FLOOD WARNING IS CANCELLED. LAT...LON 4048 7426 4057 7403 4065 7405 4060 7423 $$ AL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 3:42 PM EDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jul 21, 3:42 PM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
342 PM EDT FRI JUL 21 2006
.NEAR TERM (TONIGHT)...
UPPER TROUGH NEARLY STATIONARY WITH LARGE RIDGE REMAINING STATIONARY
OUT WEST.
WITH COLD FRONT SLOWLY MAKING ITS WAY TOWARD AREA FROM THE NORTH AND
WEST...EXPECT DAYTIME HEATING AND INSTABILITY TSTMS TO SLOWLY
DIMINISH IN COVERAGE LATER THIS EVENING. VERY WARM AND HUMID AIRMASS
IN PLACE...BUT FOCUSING MECHANISM HARD TO FIND LATER TONIGHT. COULD
BE SOME LOCALIZED URBAN TYPE FLOODING CONCERNS THIS EVENING. MOS
POPS DO DROP DOWN TO LOW CHC AFTER MIDNIGHT...AND WILL HAVE GRIDS
REFLECT THIS.
MOS TEMPS QUITE CLOSE IN THIS STAGNANT AIRMASS AND WILL BE
FOLLOWED.
&&
.SHORT TERM (SATURDAY THROUGH MONDAY)...
WESTERN RIDGE SLOWLY FLATTENS THIS TIME FRAME...AND EASTERN TROUGH
DOES THE SAME AS WESTERLIES PUSH NORTHWARD. AT THE SURFACE...LOW
PRESSURE RIDES ALONG FRONT...AND LOW CHANCE POPS INCREASE TO
LIKELY/CAT LATE IN THE DAY SATURDAY AND SATURDAY NIGHT. RIGHT
NOW...MODELS DIFFER A BIT ON LOW PRESSURE TRACK AND SPEED. MAIN
DIFFERENCE CONCERNS THE TIMING AND TRACK OF LOW ALONG THE FRONTAL
BOUNDARY FROM THE OH VALLEY TO NEW ENG. PER HPC ANALYSIS...THE GFS
IS FASTER AND NW OF THE 12Z NAM AND 00Z ECMWF. TRENDS FAVOR THE
FASTER AND MORE EASTERLY TRACK WHICH IS CLOSE TO UKMET AND CAN.
EITHER WAY...LOOKING AT INCREASING POPS SATURDAY...THEN SOME DRYING
LATER SATURDAY NIGHT AND SUNDAY AS LOW PASSES TO THE NORTH THEN EAST.
RIDGE NOSES IN SUNDAY NIGHT AND MONDAY...AND WILL KEEP FORECAST
DRY.
AGAIN...MODEL BLEND ACCEPTED FOR TEMPS THIS TIME FRAME AS THEY ARE
VERY CLOSE.
&&
.LONG TERM (MONDAY NIGHT THROUGH FRIDAY)...
MONDAY NIGHT INTO TUESDAY MORNING APPEAR TO BE DRY AS HIGH PRESSURE
REMAINS OVER THE REGION. BY TUESDAY AFTERNOON HIGH PRESSURE MOVES
AWAY AND A COLD FRONT APPROACHES THE REGION. FOR NOW...HAVE GONE
SLIGHT CHANCE POPS FOR TUES AFTERNOON AND TUES NIGHT. THE THREAT OF
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE END OF THE
EXTENDED PERIOD AS A COLD FRONT REMAINS NEAR THE REGION. HIGH
TEMPERATURES WILL BE NEAR NORMAL AS HIGHS CLIMB INTO THE MIDDLE 80S
AND LOWS DROP TO NEAR 70 AT NIGHT.
&&
.AVIATION...
VFR/MVFR CONDITIONS EXPECTED FOR THE TAF PERIOD. SCATTERED SHOWERS
AND THUNDERSTORMS WILL MOVE ACROSS TERMINALS THIS AFTERNOON AND
EVENING RESULTING IN SOME TAF TO DROP DOWN TO MVFR AND POSSIBLY EVEN
TO IFR FOR A BRIEF PERIOD. ANY THUNDERSTORMS THAT DEVELOP WILL BE
CAPABLE OF HEAVY DOWNPOURS AND LIGHTNING. THESE SHOWERS AND
THUNDERSTORMS ARE COURTESY OF A COLD FRONT THAT WILL SLIDE OVER THE
REGION AND EVENTUALLY STALL JUST SOUTH OF AREA OVERNIGHT. AS THE
FRONT STALLS...A WAVE OF LOW PRESSURE WILL SLIDE NORTHWARD ALONG THE
FRONT PROVIDING TERMINALS WITH RAINFALL...LOCALLY HEAVY AT
TIMES...DURING THE DAY ON SATURDAY. CIGS AND VSBYS MAY DROP TO MVFR
OR EVEN IFR IN SOME OF THE HEAVIER SHOWERS TOMORROW.
&&
.MARINE...
A COLD FRONT APPROACHING FROM THE WEST WILL STALL OUT JUST W OF THE
WATERS TONIGHT AND REMAIN NEARLY STATIONARY THROUGH THE WEEKEND. AS
A RESULT...A PERSISTENT AND INCREASING SOUTHERLY FLOW WILL PREVAIL
AS WAVES OF LOW PRESSURE DEVELOP ALONG THE FRONT AND MOVE TO THE
NORTHEAST.
WILL KEEP SCA AS IS FOR OCEAN WATERS FROM FIRE ISLAND INLET
EAST...ALTHOUGH SEAS MAY TEETER BETWEEN 4 AND 5 FT TONIGHT BEFORE
THEY RISE ABOVE SCA LEVELS BY SAT MORNING. SCA WILL LIKELY BE NEEDED
FOR ALL OCEAN ZONES TOMORROW NIGHT FOR BOTH WINDS AND SEAS...BUT
THAT WILL BE PUT UP ON THE MID SHIFT. AS THE GRADIENT INCREASES ON
SAT...WINDS WILL ALSO INCREASE...AND LIKELY REACH SCA LEVELS SAT
NIGHT AND SUN. THE FRONT WILL FINALLY PUSH EAST OF THE AREA SUN
NIGHT...BUT SEAS WILL TAKE A BIT TO SUBSIDE FROM WEST TO EAST. WEAK
HIGH PRESSURE BUILDS IN BEHIND THE FRONT AND DOMINATES THROUGH TUE.
ANOTHER COLD FRONT A SFC TROUGH APPROACH FOR WED...ALTHOUGH
CONDITIONS ARE EXPECTED TO REMAIN BELOW SCA LEVELS.
&&
.HYDROLOGY...
PROXIMITY OF COLD FRONT AND ASSOCIATED WAVE WILL BRING POSSIBLE ONE
TO TWO INCHES OF RAINFALL TO SOME AREAS THROUGH SATURDAY NIGHT.
SUNDAY SHOULD BE DRIER. IN THE MEANTIME...LOCALIZED FLOODING WILL BE
POSSIBLE TONIGHT THROUGH SATURDAY NIGHT.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NJ...NONE.
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ350-353 FROM 4 AM SATURDAY TO
2 AM SUNDAY.
&&Hazardous weather outlook, Jul 21, 5:17 AM EDT, 14 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...RESENT NATIONAL WEATHER SERVICE UPTON NY 517 AM EDT FRI JUL 21 2006 CTZ005>012-NJZ002>006-011-NYZ067>081-220930- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 517 AM EDT FRI JUL 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BRING LOCALLY HEAVY RAINFALL TO THE AREA THIS AFTERNOON AND TONIGHT...POSSIBLY RESULTING IN LOCALIZED FLOODING. PLEASE REFER TO THE SPECIAL WEATHER STATEMENT FOR FURTHER DETAILS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL BRING LOCALLY HEAVY RAIN TO THE AREA ON SATURDAY AND SATURDAY NIGHT...POSSIBLY RESULTING IN LOCALIZED FLOODING. PLEASE REFER TO THE SPECIAL WEATHER STATEMENT FOR FURTHER DETAILS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR POSSIBLE FLOODING REPORTS AND RAINFALL TOTALS FROM THIS AFTERNOON THROUGH SUNDAY MORNING. ANZ350-353-220930- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 517 AM EDT FRI JUL 21 2006 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SATURDAY TO 6 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS RANGING FROM 3 TO 5 FT IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. PLEASE REFER TO THE COASTAL WATERS FORECAST FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SMALL CRAFT ADVISORY FOR SEAS RANGING FROM 4 TO 6 FT AND WIND GUSTS RANGING FROM 25 TO 30 KT IS IN EFFECT FROM 4 AM SATURDAY TO 6 PM EDT SUNDAY. PLEASE REFER TO THE SPECIAL WEATHER STATEMENT FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ330-335-338-220930- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 517 AM EDT FRI JUL 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ355-220930- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 517 AM EDT FRI JUL 21 2006 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY FOR HAZARDOUS SEASON RANGING FROM 3 TO 5 FT IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. PLEASE REFER TO THE COASTAL WATERS FORECAST FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MPS
In the hours before
Special weather statement, Jul 21, 4:05 PM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 405 PM EDT FRI JUL 21 2006 CTZ005-009-NYZ070-212100- NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-SOUTHERN FAIRFIELD- 405 PM EDT FRI JUL 21 2006 ...STRONG THUNDERSTORMS OVER FAIRFIELD AND NORTHERN WESTCHESTER COUNTIES... AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A BROKEN LINE OF STRONG THUNDERSTORMS EXTENDING FROM YORKTOWN HEIGHTS TO 5 MILES SOUTHWEST OF NEW CANAAN...OR ALONG A LINE EXTENDING FROM MAHOPAC TO NEW CANAAN...AND MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THESE STORMS. GOODMAN
Special weather statement, Jul 21, 5:10 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 510 PM EDT FRI JUL 21 2006 NJZ005-006-011-NYZ074-212200- ESSEX-HUDSON-RICHMOND (STATEN IS.)-UNION- 510 PM EDT FRI JUL 21 2006 ...ANOTHER STRONG THUNDERSTORM MOVING ACROSS ESSEX...HUDSON...RICHMOND AND UNION COUNTIES... AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PLAINFIELD...AND MOVING EAST AT 25 MPH. THIS STORM WILL BE... NEAR CLARK BY 515 PM. NEAR AVENEL BY 520 PM. NEAR LINDEN BY 525 PM. NEAR ELIZABETH BY 535 PM. NEAR BAYONNE BY 540 PM. NEAR TOMPKINSVILLE BY 545 PM. WINDS UP TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THIS STORM. GOODMAN
Special weather statement, Jul 21, 5:30 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 530 PM EDT FRI JUL 21 2006 NYZ077-078-080-212215- NASSAU-NORTHWEST SUFFOLK-SOUTHWEST SUFFOLK- 530 PM EDT FRI JUL 21 2006 ...STRONG THUNDERSTORMS MOVING FROM NASSAU INTO SUFFOLK COUNTIES... AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LEVITTOWN...AND MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE... NEAR FARMINGDALE BY 535 PM. NEAR PLAINVIEW BY 540 PM. NEAR MELVILLE BY 545 PM. 6 MILES SOUTHEAST OF COLD SPRING HARBOR BY 550 PM. NEAR HUNTINGTON STATION BY 555 PM. NEAR DIX HILLS BY 600 PM. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. GOODMAN
Special weather statement, Jul 21, 5:35 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 535 PM EDT FRI JUL 21 2006 CTZ005-NYZ068-212215- NORTHERN FAIRFIELD-PUTNAM- 535 PM EDT FRI JUL 21 2006 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR FAIRFIELD AND PUTNAM COUNTIES... AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM NEAR MAHOPAC...MOVING EAST AT 20 MPH. THIS STORM WILL BE... NEAR CARMEL BY 540 PM. NEAR LAKE CARMEL BY 545 PM. NEAR BREWSTER BY 550 PM. 4 MILES NORTH OF DANBURY BY 610 PM. SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THESE STORMS. GOODMAN
Local storm report, Jul 21, 7:04 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
704 PM EDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND GST 2 W HUGUENOT 40.54N 74.21W
07/21/2006 E60.00 MPH RICHMOND NY TRAINED SPOTTER
WIND GUST ESTIMATED OVER 60 MPH.
0450 PM TSTM WND GST BROOKLYN HEIGHTS 40.70N 73.98W
07/21/2006 E60.00 MPH KINGS NY EMERGENCY MNGR
WIND GUST ESTIMATED 60 MPH
0500 PM FLASH FLOOD JERSEY CITY 40.71N 74.07W
07/21/2006 HUDSON NJ TRAINED SPOTTER
STREETS FLOODED
0512 PM FLASH FLOOD 3 N NEW DORP 40.63N 74.11W
07/21/2006 RICHMOND NY BROADCAST MEDIA
STATEN ISLAND EXPRESSWAY FLOODED
0520 PM FLASH FLOOD SPRINGFIELD 40.70N 74.32W
07/21/2006 UNION NJ TRAINED SPOTTER
SEVERE STREET FLOODING
0536 PM FLASH FLOOD 3 ESE BAY RIDGE 40.60N 73.97W
07/21/2006 KINGS NY BROADCAST MEDIA
BELT PKWY/BQE EXPRESSWAY FLOODED
0548 PM FLASH FLOOD FLUSHING 40.77N 73.84W
07/21/2006 QUEENS NY BROADCAST MEDIA
RAMP TO VAN WYCK CLOSED DUE TO SERIOUS FLOODING
0548 PM FLASH FLOOD ELIZABETH 40.67N 74.19W
07/21/2006 UNION NJ TRAINED SPOTTER
SERIOUS FLOODING THROUGHOUT TOWN. SEVERAL STREETS CLOSED.
SIGNIFICANT DAMAGE.
0549 PM FLASH FLOOD YONKERS 40.95N 73.87W
07/21/2006 WESTCHESTER NY BROADCAST MEDIA
MUD SLIDE CLOSED SAW MILL RIVER PKWY
&&
PWLocal storm report, Jul 21, 7:06 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE UPTON NY
706 PM EDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND GST 2 W HUGUENOT 40.54N 74.21W
07/21/2006 E60.00 MPH RICHMOND NY TRAINED SPOTTER
WIND GUST ESTIMATED OVER 60 MPH.
0450 PM TSTM WND GST BROOKLYN HEIGHTS 40.70N 73.98W
07/21/2006 E60.00 MPH KINGS NY EMERGENCY MNGR
WIND GUST ESTIMATED 60 MPH
0500 PM FLASH FLOOD JERSEY CITY 40.71N 74.07W
07/21/2006 HUDSON NJ TRAINED SPOTTER
STREETS FLOODED
0500 PM HAIL FANWOOD 40.64N 74.39W
07/21/2006 E0.75 INCH UNION NJ PUBLIC
PENNY SIZE HAIL
0512 PM FLASH FLOOD 3 N NEW DORP 40.63N 74.11W
07/21/2006 RICHMOND NY BROADCAST MEDIA
STATEN ISLAND EXPRESSWAY FLOODED
0520 PM FLASH FLOOD SPRINGFIELD 40.70N 74.32W
07/21/2006 UNION NJ TRAINED SPOTTER
SEVERE STREET FLOODING
0536 PM FLASH FLOOD 3 ESE BAY RIDGE 40.60N 73.97W
07/21/2006 KINGS NY BROADCAST MEDIA
BELT PKWY/BQE EXPRESSWAY FLOODED
0548 PM FLASH FLOOD FLUSHING 40.77N 73.84W
07/21/2006 QUEENS NY BROADCAST MEDIA
RAMP TO VAN WYCK CLOSED DUE TO SERIOUS FLOODING
0548 PM FLASH FLOOD ELIZABETH 40.67N 74.19W
07/21/2006 UNION NJ TRAINED SPOTTER
SERIOUS FLOODING THROUGHOUT TOWN. SEVERAL STREETS CLOSED.
SIGNIFICANT DAMAGE.
0549 PM FLASH FLOOD YONKERS 40.95N 73.87W
07/21/2006 WESTCHESTER NY BROADCAST MEDIA
MUD SLIDE CLOSED SAW MILL RIVER PKWY
&&
PWThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:33 AM EDT | Special Marine Warning | OKX | 18 min | |
| Jul 21, 9:26 AM EDT | Severe Thunderstorm Warning | OKX | Kings, Queens | 34 min |
| Jul 21, 9:52 AM EDT | Special Marine Warning | OKX | 24 min | |
| Jul 21, 10:08 AM EDT | Special Marine Warning | OKX | 52 min | |
| Jul 21, 10:24 AM EDT | Special Marine Warning | OKX | 33 min | |
| Jul 21, 11:06 AM EDT | Special Marine Warning | OKX | 39 min | |
| Jul 21, 11:48 AM EDT | Special Marine Warning | OKX | 30 min | |
| Jul 21, 1:05 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 21 min |
| Jul 21, 2:59 PM EDT | Special Marine Warning | OKX | 46 min | |
| Jul 21, 3:03 PM EDT | Severe Thunderstorm Warning | OKX | Queens | 27 min |
| Jul 21, 3:19 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Westchester | 41 min |
| Jul 21, 3:21 PM EDT | Special Marine Warning | OKX | 39 min | |
| Jul 21, 3:34 PM EDT | Flash Flood Warning | OKX | Bronx, Westchester | 56 min |
| Jul 21, 3:39 PM EDT | Severe Thunderstorm Warning | OKX | New York | 20 min |
| Jul 21, 3:54 PM EDT | Special Marine Warning | OKX | 51 min | |
| Jul 21, 4:18 PM EDT | Severe Thunderstorm Warning | OKX | Kings, Richmond | 42 min |
| Jul 21, 4:23 PM EDT | Flash Flood Warning | OKX | Kings, Queens, Richmond | 97 min |
| Jul 21, 4:34 PM EDT | Severe Thunderstorm Warning | OKX | New York | 21 min |
| Jul 21, 4:37 PM EDT | Special Marine Warning | OKX | 38 min | |
| Jul 21, 4:43 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Queens | 33 min |
| Jul 21, 4:46 PM EDT | Special Marine Warning | OKX | 89 min | |
| Jul 21, 5:14 PM EDT | Flash Flood Warning | OKX | Nassau | 91 min |
Nearby
Flash Flood Warnings in New York, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.